Alert archive / Connecticut / River Flood Warnings in 2011

River Flood Warning 171, NWS Albany, NY

October 1, 2011Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this river flood warning at Oct 1, 2011, 12:34 AM EDT for Northwest Hills Planning Region, Connecticut. It took effect at Oct 2, 2011, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 1, 2011, 12:34 AM EDT (04:34 UTC)
In effect from
Oct 2, 2011, 8:00 AM EDT
Expired
Oct 1, 2011, 11:14 AM EDT
In force
Issued by
NWS Albany, NY
Flood severity
Minor

County Northwest Hills Planning Region, CT

The radar

The Albany radar (KENX), 108 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Housatonic River at Gaylordsville (GAYC3).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01200500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WGUS81 KALY 010434
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1234 AM EDT SAT OCT 1 2011

CTC005-011634-
/O.NEW.KALY.FL.W.0171.111002T1200Z-111003T0600Z/
/GAYC3.1.ER.111002T1200Z.111002T1800Z.111003T0000Z.NO/
1234 AM EDT SAT OCT 1 2011

* AT MIDNIGHT THE STAGE WAS 7.0 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 8 AM
  SUNDAY AND CONTINUE TO RISE TO NEAR 8.1 FEET BY 2 PM SUNDAY. THE 
  RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 8 PM SUNDAY.
* IMPACT...AT 8.0 FEET...WATER REACHES NEW MILFORD FOUNDRY AND 
  YOUNGFIELD STREET.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   SAT   SUN   SUN   SUN   SUN

HOUSATONIC RIVER
  GAYLORDSVILL  8.0    7.0 SAT 12 AM   7.5   7.8   8.0   8.1   7.9

$$
1 follow-up statement
427 
WGUS81 KALY 011514
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1114 AM EDT SAT OCT 1 2011

CTC005-011544-
/O.CAN.KALY.FL.W.0169.000000T0000Z-111003T1200Z/
/FLVC3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1114 AM EDT SAT OCT 1 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE HOUSATONIC RIVER AT FALLS VILLAGE.
* AT 10 AM SATURDAY THE STAGE WAS 6.6 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER SHOULD REMAIN A FEW INCHES BELOW FLOOD. 
* IMPACT...LITTLE OR NONE. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   SAT   SAT   SUN   SUN   SUN

HOUSATONIC RIVER
  FALLS VILLAG  7.0    6.6 SAT 10 AM   6.6   6.7   6.8   6.8   6.8

$$

CTC005-011544-
/O.CAN.KALY.FL.W.0171.000000T0000Z-111003T0600Z/
/GAYC3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1114 AM EDT SAT OCT 1 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE HOUSATONIC RIVER AT GAYLORDSVILLE.
* AT 11 AM SATURDAY THE STAGE WAS 7.2 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOUT ANOTHER 6 INCHES BUT SHOULD 
  REMAIN A COUPLE OF INCHES BELOW FLOOD STAGE. 
* IMPACT...LITTLE OR NONE. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   SAT   SAT   SUN   SUN   SUN

HOUSATONIC RIVER
  GAYLORDSVILL  8.0    7.2 SAT 11 AM   7.3   7.6   7.7   7.8   7.8

$$

CTC001-009-011544-
/O.CAN.KALY.FL.W.0172.000000T0000Z-111002T0800Z/
/STVC3.1.ER.111001T0605Z.111001T1015Z.111001T1231Z.NO/
1114 AM EDT SAT OCT 1 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE HOUSATONIC RIVER AT STEVENSON DAM.
* AT 10 AM SATURDAY THE STAGE WAS 10.8 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL REMAIN STEADY A COUPLE OF INCHES BELOW
  FLOOD STAGE. 
* IMPACT...THERE MAY BE SOME VERY MINOR FLOODING OF LOW LYING AREAS. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   SAT   SAT   SUN   SUN   SUN

HOUSATONIC RIVER
  STEVENSON DA  11.0   10.8 SAT 10 AM  10.8  10.8  10.8  10.8  10.8

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Sep 30, 9:55 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Sep 30, 9:55 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
955 PM EDT FRI SEP 30 2011

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM...COMBINING WITH A DEVELOPING
COASTAL SURFACE STORM....WILL BRING CLOUDS AND OCCASIONAL SHOWERS
TO THE REGION THIS WEEKEND. THIS UPPER LOW IS EXPECTED TO REMAIN
IN THE VICINITY OF OUR REGION THROUGH THE START OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 945 PM...THE LINE OF SHOWERS...ASSOCIATED WITH A SECOND COLD
FRONTAL PASSAGE...MOVED EAST OF OUR REGION. A FEW MORE SHOWERS HAVE
SINCE DEVELOPED IN LITCHFIELD COUNTY. MORE SHOWERS AND OR RAIN WAS
DEVELOPING FURTHER DOWNSTREAM ACROSS THE MID ATLANTIC IN RESPONSE TO
CYCLOGENESIS OFF THE MID ATLANTIC COAST...WHERE GOOD PRESSURE FALLS
ARE ENSUING.

THE SHOWERS TO OUR WEST...ASSOCIATED WITH UPPER AIR LOW HAVE BEEN
SLOW TO MOVE...SINCE THE UPPER AIR LOW WAS MOVING MORE SOUTH THAN
EAST. A LARGE AREA OF ASCENT APPEARS TO BE FORMING JUST TO OUR
SOUTHEAST HEADING INTO OUR COUNTY WARNING AREA.

OVERALL...THE NEAR TERM FORECAST LOOKED PRETTY GOOD. WE WERE TEMPTED
TO RAISE OVERNIGHT LOW TEMPERATURES SINCE THEY WERE SEVERAL DEGREES
HIGHER THAN FORECASTED. HOWEVER...THERE IS DEFINITELY A PUSH OF COOL
AIR WORKING INTO THE REGION. SO DESPITE A PLETHORA OF
CLOUDS...DECIDED TO LEAVE THEM ALONE.

OVERNIGHT LOWS LOOK TO DIP INTO THE 50S ACROSS THE REGION...45-50
ACROSS THE DACKS.

RAIN LOOKS TO SLOWLY SPREAD INTO REGIONS INITIALLY EAST OF THE
HUDSON RIVER VALLEY LATER OVERNIGHT. THE RAIN MIGHT BE SLOW TO MOVE
FURTHER NORTH AND WEST...AT LEAST THROUGH EARLY SATURDAY. IN
FACT...CLOUD MIGHT THIN FOR AWHILE FROM THE HUDSON VALLEY WESTWARD.

OVERALL...THE CURRENT FORECAST HAD THIS COVERED PRETTY WELL.

********PREVIOUS NEAR TERM FORECAST******************

AS OF 645 PM...HAD TO MAKE SOME CHANGES TO THE NEAR TERM. A LINE OF
SHOWERS AND EVEN THUNDERSTORMS HAVE CROPPED UP IN LITCHFIELD COUNTY.
THESE ARE THE RESULT OF SOME SORT OF SURFACE BOUNDARY (WINDS FROM
SSW TO THE WEST OF IT...SSE TO EAST OF IT...COUPLED WITH THE RIGHT
REAR EXIT REGION OF A 100KT H250 JET...AND A POOL OF HIGH THETA-E
AIR BEING ADVECTED FROM SOUTH OF THERE. ACCORDING TO OUR
RADAR...THIS LINE OF SHOWERS AND STORMS IS PRODUCING UP TO HALF AN
INCH PER HOUR! THE GOOD NEWS IS THE LINE IS MOVE A LITTLE EAST...AND
A LOT MORE NORTH...SO HOPEFULLY TRAINING OF CELLS IS MITIGATED.

ANOTHER BROKEN LINE OF WHAT APPEARS TO BE MORE IN THE ENHANCED
CLOUDS OVER OUR SW AREAS...CATSKILLS...BUT WHATEVER RAIN WAS FALLING
FROM THIS LINE WAS MUCH LIGHTER.

THE EXPERIMENTAL HIGH RESOLUTION RAPID REFRESH SS ONLY PARTIALLY
PICKING UP THIS FEATURE.

MEANWHILE...MORE SCATTERED SHOWERS OVER CENTRAL NEW YORK STATE WERE
MAINLY MOVING NORTH AND NOT INTO OUR AREA YET. THESE WERE ASSOCIATED
WITH THE UPPER AIR SYSTEM...STILL FORMING TO OUR WEST.

FOR THE NEXT SEVERAL HOURS WE THINK THE SHOWERS TO OUR EAST WILL
CONTINUE MOVING AWAY...EVENTUALLY OUT OF THE REGION. ACCORDING THE
HRRR...THE LINE TO OUR SOUTHWEST WILL CONTINUE AND MOVE INTO THE
CAPITAL REGION BY 10 PM. NOT CONFIDENT THIS WILL HAPPEN SINCE THE
BEST FORCING IS TO OUR WEST AND EAST. HOWEVER...THE RISK OF WIDELY
SCATTERED SHOWERS WILL BEGIN TO INCREASE IN MOST PLACES.

WITH THE CLOUDS...TEMPERATURES WILL LIKELY NOT FALL MUCH AT
ALL...EXCEPT THESE LOCALITIES (MAINLY EAST WHERE HEAVIER DOWNPOURS
WILL CAUSE SOME COOLING).

*******************PREVIOUS NEAR TERM FORECAST*****************

H2O VAPOR LOOP SHOWS ANOTHER EVOLVING UPPER LOW OVER THE GREAT
LAKE STATE WITH SEVERAL SHORT WAVES MOVING ACROSS THE OHIO VALLEY.
MEANWHILE...>100KT 300MB JET WAS TRACK NORTH ACROSS CENTRAL NY
INTO QUEBEC. AGEOSTROPHIC CIRCULATION WAS INCREASING OVER THE MID
ATLANTIC WITH SURFACE PRESSURE FALLS NOTED ALONG THE OUTRANKS OF
NC/VA. THE APPROACH AND DEVELOPMENT OF THE UPPER LOW AND
ASSOCIATED SHORT WAVES WILL LIKELY SPAWN A SURFACE LOW OFFSHORE OF
THE MID ATLANTIC COAST TONIGHT AND TRACK NORTHEAST TOWARD LONG
ISLAND BY SATURDAY MORNING. WHAT IS UNCLEAR WILL BE THE PRECIP
SHIELD AND COVERAGE OVERNIGHT. PER THE RUC13/HRRR...SEEMS THE BEST
DIFFLUENT PATTERN AS THAT AFOREMENTIONED UPPER JET DEPARTS FURTHER
TO OUR NORTH WILL BE OVER THE DELAWARE RIVER OVERNIGHT. THEN THIS
RAIN SHIELD SHOULD TRACK NORTH ALONG OR JUST EAST OF THE HUDSON
RIVER OVERNIGHT INTO EARLY SATURDAY MORNING. SO WE WILL DRAW THOSE
GRADUATED POPS WITH THE HIGHEST VALUES EAST OF THE HUDSON RIVER
OVERNIGHT. MEANWHILE...BAROCLINICITY WILL BE INCREASING OVER
CENTRAL AND WESTERN NY OVERNIGHT. THIS TOO WILL INCREASE THE
POTENTIAL FOR MORE WIDESPREAD RAIN DEVELOPING FOR PORTIONS OF THE
DACKS AND WESTERN MOHAWK VALLEY LATE.

OUR CURRENT DEWPOINTS OFFER GUIDANCE TO EXPECTED OVERNIGHT LOWS
AND WILL FAVOR TOWARD THE WARMER VALUES OFFERED BY THE NAM MOS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
LOW CONFIDENCE FORECAST FOR THIS WEEKEND. WHILE THE UPPER LOW WILL
BE OVER THE STATE OF PENNSYLVANIA...NCEP MODEL SUITE AND
INTERNATIONAL GUIDANCE ALL SHOW A RATHER DIFFERENT PICTURE WITH
RESPECT TO CLOUDS AND RAINFALL. SEVERAL OF THE MODEL TRENDS FAVOR
A RATHER SIGNIFICANT MID LEVEL DRY SLOT ADVANCING NORTHWARD THAT
WILL CUT OFF FAVORABLE NUCLEI FOR SHOWER/RAIN DEVELOPMENT. IN
ADDITION...IF A STRONGER EASTERLY FLOW DEVELOPS...THEN DOWNSLOPING
WILL OCCUR OFF THE BERKS/GREENS/TACONICS FOR LIMITED PRECIP
CHANCES IN THE HUDSON RIVER VALLEY. AREAS OF CONCERN FOR MODERATE
RAINFALL WILL BE ACROSS PORTIONS OF THE CATSKILLS...SOUTHERN
GREENS WHERE UPSLOPE CONDITIONS OCCUR...AND INTO THE DACKS AND
WESTERN MOHAWK VALLEY WHERE THE AFOREMENTIONED BAROCLINIC ZONE IS
EXPECTED TO DEVELOP. DUE TO LOW CONFIDENCE FORECAST...NO HEADLINES
AT THIS TIME.

FURTHERMORE...WE WILL DECREASE THOSE POPS ACROSS THE REGION FOR
THE WEEKEND AND MONITOR TRENDS CLOSELY. WITH SOME ANTICIPATION OF
DECREASED PRECIP COVERAGE...HAVE ADJUSTED AFTERNOON HIGHS A LITTLE
HIGHER THAN PREVIOUS FORECASTS. THIS TOO IS IN AGREEMENT WITH THE
LATEST MOS VALUES.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE 12Z EUROPEAN MODEL (ECMWF) IS STILL THE SLOWEST MODEL TO
EJECT THE CUTOFF LOW OUT OF OUR EAST...NOT UNTIL WEDNESDAY. (THE
PREVIOUS ECMWF HAD IT LINGERING UNTIL THURSDAY).

WHILE WE WILL CONTINUE TO LEAN WITH THE FASTER OPERATIONAL MODELS
(GFS AND CMC) WE WILL EXTEND SLIGHT CHANCES THROUGH TUESDAY TO COVER
THE UNCERTAINTY (WHICH USUALLY HAPPENS DURING CUTOFF LOWS).

MONDAY STILL LOOKS TO FEATURE A FAIR AMOUNT OF CLOUDS AND LOW
CHANCES OF POPS ACROSS THE HIGHER TERRAIN AND ONLY SLIGHT CHANCE IN
THE VALLEY LOCATIONS AS THE CUTOFF LOW LOOKS TO BE TO OUR SOUTH.

SLIGHT CHANCES OF SHOWERS LINGER INTO TUESDAY WITH STILL SOME
RESIDUAL CLOUDINESS.

BY WEDNESDAY...RIGHT NOW IT STILL LOOKS AS THE SFC-UPPER FLOW
BECOMES ANTICYLONIC DRYING THE COLUMN OUT AND ALLOWING FOR A FAIR
AMOUNT OF SUNSHINE. HIGH PRESSURE BUILDS IN AND SHOULD LINGER
THROUGH THE REST OF THE WORKWEEK.

TEMPERATURES START OUT ON THE COOL SIDE DURING THE BEGINNING OF THE
EXTENDED...BUT NOT OVERALL COOL (NOT AS COOL AS ONCE THOUGH). H850
TEMPS LOOK TO STAY WELL ABOVE 0C IN THE SINGLE DIGITS...WARMING TO
THE TEENS LATER IN THE WEEK. THIS WILL TRANSLATE TO HIGHS 60-65
VALLEY LOCATIONS MON AND TUE...55-60 HIGHER TERRAIN. TEMPERATURES
WILL MODERATE WELL BACK INTO THE 60S WED AND THU...TOUCHING OR
EXCEEDING 70 FRIDAY OR SATURDAY...ESPECIALLY IN VALLEY LOCATIONS.

OVERNIGHT LOWS LOOK TO DROP TO MAINLY THE 40S EACH OF THE OVERNIGHTS
DURING THE EXTENDED. THERE WILL PROBABLY BE SOME UPPER (MAYBE MID
30S) ACROSS MAINLY THE ADIRONDACKS LATER IN THE WEEK DUE TO
RADIATIONAL COOLING AND LESS IN THE WAY OF CLOUDS. AT THIS POINT...A
KILLER FROST LOOKS LESS LIKELY THAN PREVIOUSLY THOUGHT.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
VFR FLIGHT CONDITIONS WILL GRADUALLY DETERIORATE TO MVFR OVERNIGHT
AS PARTIAL CLEARING OF LOW AND MID CLOUDS...AND CALMING WINDS...
RESULTS IN FOG DEVELOPMENT AT THE AIRPORTS.  PARTICULARLY AT
KGFL...QUICK PERIODS OF IFR FOG ARE NOT OUT OF THE QUESTION ONCE THE
TEMPERATURES HAVE DIPPED TO SATURATION.  ACCORDING TO THE LATEST
RADAR IMAGERY...ATMOSPHERE HAS POPPED SOME LIGHT SPITS HERE AND
THERE NEAR KGFL AND KALB.  DUE TO A PRETTY SATURATED ATMOSPHERE
THROUGH A DEEP LAYER...HAVE KEPT MENTION OF VCSH EVERYWHERE UNTIL
18Z ON SATURDAY.  A COASTAL LOW SOUTH OF LONG ISLAND WILL DRAW
SIGNIFICANT MOISTURE IN ON SATURDAY...AND THUS WE HAVE -SHRA FOR THE
LAST QUARTER OF THE TAF PERIOD.  WE ALSO HAVE MVFR CIGS...WHICH WILL
LIKELY TURN IFR NEAR OR SHORTLY AFTER 00Z SUNDAY.

OUTLOOK...
SAT NGT...MAINLY MVFR/IFR -RA/RA LIKELY IMPROVING TO VFR/MVFR -RA.
SUN...MAINLY VFR...CHC -SHRA.
SUN NGT...VFR...MVFR/IFR FOG.
MON...MAINLY VFR...SLGT CHC -SHRA KGFL...OTRW NO SIG WX.
MON NGT-WED...MAINLY VFR...NO SIG WX.

&&

.FIRE WEATHER...
INCREASING CHANCES FOR RAINFALL/SHOWERS THIS WEEKEND THAT COULD
EXTEND INTO EARLY NEXT WEEK. THIS SHOULD LIMIT ANY CONCERNS
RELATED TO FIRE WEATHER. OVERNIGHT RELATIVE HUMIDITIES WILL REMAIN
HIGH /GREATER THAN 90 PERCENT/ AND DAYTIME VALUES AROUND OR ABOVE 60
PERCENT THIS WEEKEND.

&&

.HYDROLOGY...
ONLY TWO POINT REMAIN NEAR OR FLOOD STAGE THIS EVENING...FALLS
VILLAGE AND MOUNT MARION. FALLS VILLAGE IS DUE TO RAINFALL ALONG THE
HOUSATONIC BUT ITS LEVEL WILL BE VERY CLOSE TO FLOOD STAGE. UP TO
LOCALLY AN INCH OF RAIN THIS EVENING MIGHT EVEN PUSH THE STAGE A
LITTLE FURTHER TOWARD FLOOD.

MOUNT MARION REMAINS ABOVE FLOOD STAGE DUE TO THE PREVIOUS RAIN.

LOW CONFIDENCE RAINFALL FORECAST FOR THE WEEKEND AS THESE UPPER
LOWS CAN BE PROBLEMATIC WITH PRECIPITATION LOCATION AND AMOUNTS. DUE
TO THE LOW CONFIDENCE...NO HEADLINES AT THIS TIME. PER GUIDANCE
PROVIDED BY THE HPC...A GENERAL 1-1.50" IS EXPECTED..MAINLY OVER THE
HIGHER TERRAIN TO THE SOUTHWEST AND EAST OF ALBANY...WHICH SHOULD
NOT CAUSE TOO MANY ISSUES. WHERE CONCERNS DO REMAIN IS FOR FAVORABLE
UPSLOPE AREAS SUCH AS THE SOUTHERN GREENS...BERKSHIRES AND
CATSKILLS. WE WILL CONTINUE TO MONITOR TRENDS CLOSELY AND MAKE
ADJUSTMENTS AS NECESSARY.

SCATTERED SHOWERS ARE EXPECTED MONDAY INTO TUESDAY...WITH DRYING
CONDITIONS POSSIBLE TOWARDS THE MIDDLE OF NEXT WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV/BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...HWJIV
AVIATION...ELH
FIRE WEATHER...RCK/BGM
HYDROLOGY...JPV/HWJIV
Hazardous weather outlook, Sep 30, 4:05 PM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT FRI SEP 30 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
405 PM EDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A MODERATE RAINFALL IS LIKELY TO OCCUR FROM EARLY SATURDAY
MORNING THROUGH SATURDAY NIGHT...AS A LOW PRESSURE SYSTEM
DEVELOPS NEAR NEW YORK CITY AND TRACKS NORTHWARD. AT THIS TIME
GENERALLY ONE TO ONE AND A HALF INCHES OF RAIN IS EXPECTED ACROSS
THE AREA. HOWEVER...IF THE LOW MOVES SLOWER THAN ANTICIPATED
HEAVIER RAINFALL AMOUNTS COULD OCCUR WHICH WOULD RAISE THE
POTENTIAL FOR FLOODING. SHOULD THE THREAT FOR HEAVIER RAINFALL
AND FLOODING INCREASE...A FLOOD WATCH WOULD BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Sep 30, 7:02 PM EDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
702 PM EDT FRI SEP 30 2011

CTZ001-MAZ001-025-302330-
NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
702 PM EDT FRI SEP 30 2011

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...WIND
GUSTING UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS
STORM WAS LOCATED NEAR NORFOLK...OR ABOUT 13 MILES NORTH OF
TORRINGTON...AND MOVING NORTHEAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
OTIS BY 715 PM EDT
6 MILES SOUTHEAST OF BECKET BY 730 PM EDT

RAINFALL WITH THIS AND OTHER THUNDERSTORMS WILL BRING AROUND AN INCH
OF RAINFALL IN THE ABOVE AREA...PRODUCING PONDING OF WATER ON
ROADWAYS AND AREAS OF POOR DRAINAGE.

LAT...LON 4215 7303 4214 7307 4212 7305 4209 7307
      4204 7305 4203 7300 4193 7308 4202 7330
      4245 7303 4244 7299 4242 7299 4238 7302
      4238 7306 4233 7306 4231 7299 4225 7299
TIME...MOT...LOC 2301Z 207DEG 33KT 4206 7313

HWJIV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 2:18 AM EDTRiver Flood WarningALYGreater Bridgeport Planning Region, Naugatuck Valley Planning Region9 hr

Nearby

River Flood Warnings in Connecticut, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.